My name is Caroleena. I am 24 years old and I just wanted to share with you a little about my life with epilepsy = partial complex seizures; maybe this will help you support your friend
Imagine.... since I turned 1 year old, a high fever led me to the hospital and, next, the doctor diagnosed it as EPILEPSY. The tears fell from the eyes of my mom, dad, and everyone else in my family. Throughout my life, I have been struggling with my disorder..... at school, with friends, etc. Back then, since 1982, we have tried medications, on and off >>> there was a time when I did not take any at all..... thankfully, many of my friends at school knew about it and suported me, that is they listened to me; and nothing blocked the friendships.
What is the best advice that I can give you?
When having this neurological disorder you, and MY PARENTS, are always scared>>> what if? what if? I lose my conscious NOW -- just 15 seconds can CHANGE MY LIFE -- even death -- and that of MY FAMILY entirely... My parents overprotected me due to this fear...
I am sure that your friend will consider taking MEDICATIONS so that her seizures will be controlled..... That's why I wanted to tell you this..... It is very important that you give your friend SUPPORT but mainly HOPE --- there will be tough times. In my case, I have tried about 3 medications -- the problem is that you have to play with the dosage and its side-effects... I mean you start and things start going well for 2 months and then, SOMETHING BAD HAPPENS. Again, I need to go to the doctor. Next, the dosage is increased. Another two(2) months go by and another seizure occurs. Again, another visit to the doctor.... next, the dosage is increased again. Four(4) months go by and another SEIZURE occurs.... the dosage is increased but now, side-effects start appearing..... a year goes by and NOTHING, you are still the same or worse... You start getting excited that a MEDICATION is working for you but then, something happens and YOU LOSE HOPE >>>>> is there one that can help me? YOU, Andorea, can help her a lot!!
It is a trial-and-error period: Give her STRENGTH/SUPPORT and HOPE. In my case, it has taken 23 years (well because there were gaps between taking and not taking medications).....
Two years ago, when my father DIED, I was under a medication -- by the name DEPAKOTE -- and even worse, with a very high dosage..... no control and several side-effects. My dad had a heart attack and FEAR arose... Where can I go? we even considered BRAIN SURGERY, but no>>>>> this is scary, something mini can go wrong and your life gets WORSE than it was BEFORE...... nothing more delicate than your BRAIN.....
Where can I go? in my case, Dr. Alpert and LAMICTAL >>>>> a medication that has changed my life entirely = no seizures and no side-effects for the past year. I am excited and always praying that this will continue..... Tell her never to lose HOPE and that this is what she will have to go through -- maybe not so many years as me -- for her to have it under control...... Hence,
YOU, as your friend, be by HER SIDE and giver her SUPPORT and HOPE >>>>> so that the ride can be a smoother one: always give her a hand, especially in the aftermaths of those 15-30 seconds of unconsciousness.
I hope I helped you... let me know if you want more advise @ firstname.lastname@example.org
Please pray for me that LAMICTAL keeps helping me>>>>>